Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2009, 9:21 AM CDT for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 9:21 AM CDT (14:21 UTC)
- Expired
- Jul 8, 2009, 10:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 081421
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED JUL 8 2009
OKZ066-081500-
OKMULGEE OK-
921 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 921 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING SOUTH AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND
HECTORVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3570 9585 3568 9607 3584 9607 3586 9591
TIME...MOT...LOC 1421Z 355DEG 11KT 3580 9601
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:33 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 8, 8:33 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 833 AM CDT WED JUL 8 2009 .DISCUSSION... UPDATED TO INCREASE THE AREA OF EXPECTED ISOLATED SHOWERS AND THUNDERSTORMS TO THE SOUTH. LIKELY WILL UPDATE AGAIN TOWARDS LATE MORNING TO ADJUST OTHER FORECAST ELEMENTS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....21
Hazardous weather outlook, Jul 8, 8:49 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 849 AM CDT WED JUL 8 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 850 AM CDT WED JUL 8 2009 ...DANGEROUS HEAT POTENTIAL RETURNS LATER THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING BUT ENDING MID DAY. DISCUSSION... A WEAK UPPER LEVEL DISTURBANCE IN NORTHERLY FLOW ALOFT WILL TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. MOSTLY SUNNY AND WARMER CONDITIONS WILL PREVAIL THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE ALOFT WILL CONTINUE TO STRENGTHEN OVER THE SOUTHERN UNITED STATES LATER THIS WEEK...WITH NO SIGNIFICANT CHANGE IN THE PATTERN EXPECTED FOR THE NEXT SEVERAL DAYS. AFTERNOON HEAT INDEX VALUES OF OVER 100 DEGREES WILL BECOME COMMON THROUGHOUT THE AREA BY THE END OF THE WEEK. OCCASIONAL THUNDERSTORM COMPLEXES MOVING ALONG THE PERIPHERY OF THE RIDGE COULD IMPACT MAINLY NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA THROUGH THE PERIOD. EMERGENCY MANAGEMENT PLANNING STATEMENT... EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES ARE LIKELY TO BE ISSUED FOR PARTS OF THE AREA BY LATE IN THE WEEK AND CONTINUE THROUGH EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 6:18 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT WED JUL 8 2009
OKZ060-064-066-081200-
CREEK OK-OKMULGEE OK-TULSA OK-
618 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...EASTERN CREEK AND TULSA
AT 619 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF JENKS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...HECTORVILLE...
BIXBY...JENKS...GLENPOOL...MOUNDS...KIEFER AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3607 9622 3614 9595 3591 9580 3591 9582
3586 9582 3586 9576 3576 9608
TIME...MOT...LOC 1119Z 328DEG 16KT 3602 9601Special weather statement, Jul 8, 6:49 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 AM CDT WED JUL 8 2009
OKZ060-081230-
TULSA OK-
649 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
TULSA
AT 649 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3611 9577 3600 9594 3620 9601 3621 9601
3625 9594
TIME...MOT...LOC 1149Z 321DEG 16KT 3620 9598Special weather statement, Jul 8, 7:35 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 AM CDT WED JUL 8 2009
OKZ054-060-081315-
OSAGE OK-TULSA OK-
735 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND TULSA
AT 736 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF SKIATOOK...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
SPERRY AND SKIATOOK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9581 3608 9611 3641 9614 3645 9601
TIME...MOT...LOC 1236Z 340DEG 15KT 3635 9604Special weather statement, Jul 8, 8:01 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT WED JUL 8 2009
OKZ065-066-071-081330-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
801 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 801 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF HENRYETTA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HENRYETTA AND DEWAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3549 9602 3550 9587 3529 9580 3527 9599
3529 9599 3529 9600 3530 9601
TIME...MOT...LOC 1301Z 353DEG 15KT 3543 9595Special weather statement, Jul 8, 9:19 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 AM CDT WED JUL 8 2009
OKZ054-081500-
OSAGE OK-
919 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 919 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF PAWHUSKA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...BARNSDALL...
PERSHING...TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3656 9614 3653 9633 3670 9637 3673 9625
TIME...MOT...LOC 1419Z 346DEG 11KT 3668 9629Special weather statement, Jul 8, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED JUL 8 2009
OKZ066-081500-
OKMULGEE OK-
921 AM CDT WED JUL 8 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 921 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING SOUTH AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PRESTON AND
HECTORVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3570 9585 3568 9607 3584 9607 3586 9591
TIME...MOT...LOC 1421Z 355DEG 11KT 3580 9601The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:18 AM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Jul 8, 6:49 AM CDT | Special Weather Statement | TSA | Tulsa | 41 min |
| Jul 8, 7:35 AM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| Jul 8, 8:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jul 8, 9:19 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Jul 8, 9:23 AM CDT | Special Weather Statement | TSA | Hughes | 37 min |
| Jul 8, 10:03 AM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Jul 8, 10:37 AM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Jul 8, 11:13 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jul 8, 12:31 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 8, 1:46 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Jul 8, 3:31 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Jul 8, 3:41 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 51 min |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.